Itchy Rashes Post-Profractional Laser

I had profractional laser about three weeks ago. My skin looked great for two weeks, but on week 3, I developed a red itchy skin rash on my face. I went to the doctor and he said it looked like I had an allergic reaction. I was given a steroid shot, but the rash has not gone away. What could have caused the rash? I think my skin became more sensitive to the sun, but the rash doesn't go away even after I've been out of the sun. Also, if it helps, I am currently using the following products: Image Vital C anti aging serum, Image sunscreen SPF 30, and Bare Minerals foundation.

Doctor Answers (3)

Itching following ProFractional Treatment is not rare

+2

Don't feel discouraged. Itching and the sensation of dryness are often noted after ProFractional treatment. I try to remind patients that the experience of itching is very common in any healing wound and appears to correlate with the active repair of the skin (fibroblasts making new collagen). The ProFractional treatment is based on the principle that thousands of deep microscopic wounds are created and will induce a healing reaction that stimulates new skin formation. Many of those short term symptoms occur because it's working. You will see the results.

But it may also be true that your skin becomes particularly sensitive after treatment. You have broken down natural barriers and creams that don't tend to bother intact skin will become irritants or allergens when the surface is disrupted. I would stop the products you are currently using, treat with a mild cortisone provided by your dermatologist on a tapering basis. Once improved, you will be able to return to products that have worked for you in the past..

Mercer Island Dermatologist

Post ProFractional Rash

+2

It sounds as if you are suffering from an allergic reaction as indicated by your doctor. After ProFractional treatments, your skin is more sensitive and skincare products absorb more efficiently. I would recommend that you discontinue all three products temporarily and use a low percentage cortisone cream until the rash clears.

Then restart the products one at a time, sunscreen first. This will allow you to isolate the offending product. Remember to avoid sun exposure during this healing period since you will not be using a sunscreen until your skin improves.

Portland Facial Plastic Surgeon
3.5 out of 5 stars 2 reviews

Allergic reaction

+2

Likely a topical steroid would help. Speak to your dermatologist regarding how they can help you. It is likely that whatever you used after the procedure has become an allergen for you. If you used vaseline only then this is unlikely the problem. Stop all 3 products ... Add bare minerals first then wait 1 week and add one of the others then wait 1 week and add the third. This will tell you what is the cause. Likely the sunscreen

Boulder Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...